Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2002, 11:35 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2002, 11:35 PM CDT (04:35 UTC)
- Expired
- Apr 8, 2002, 12:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:36 PM CDT | Thunderstorm Wind 80 E | Vivian, LA | Numerous trees downed in and around town. Straight line winds were the strongest along a 6 mile wide area southwest of town. A string of power poles were toppled, all in an eastward direction. |
| Apr 7, 11:45 PM CDT | Thunderstorm Wind 80 E | Hosston, LA | Several large trees and power lines were blown over. |
| Apr 7, 11:50 PM CDT | Thunderstorm Wind 60 E | Blanchard, LA | Two large trees fell across Roy Road south of Pine Hill Road. |
| Apr 7, 11:54 PM CDT | Thunderstorm Wind 80 E | Plain Dealing, LA | Several large trees and power lines were blown over. Roofs were blown off a few buildings and reported damage to gas meters. |
| Apr 7, 11:55 PM CDT | Hail 0.75 | Shreveport, LA | Fell near the intersection of West 70th Street and Meriwether Road. |
| Apr 8, 12:12 AM CDT | Thunderstorm Wind 60 E | Elm Grove, LA | Several large trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080435 SVRSHV LAC015-017-080530- /NEW.KSHV.SV.W.0096.080433-080530/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 1230 AM CDT * AT 1133 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR VIVIAN TO NEAR GREENWOOD LOUISIANA. THIS LINE OF STORMS WAS MOVING TO THE EAST NEAR 30 MPH. THIS LINE OF STORMS WILL HAVE THE CAPABILITY OF PRODUCING SEVERE THUNDERSTORM WINDS IN EXCESS OF 60 MPH ALONG WITH HAIL TO THE SIZE OF NICKELS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 1230 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:04 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 7, 7:04 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 704 PM CDT SUN APR 7 2002 LINE OF STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO THE AREA LATER TONIGHT...AND STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE LINE OVER EAST TEXAS LATER THIS EVENING. WARM FRONT EXTENDS FROM SOUTHERN ARKANSAS WEST ALONG THE RED RIVER VALLEY. UPDATED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF EAST TEXAS TONIGHT...ADDED CHANCE OF SEVERE TO THE WEST...AS LINE OF STRONG STORMS MAY MAKE IT INTO EAST TEXAS AND POSSIBLY NORTHWEST LA...LATER TONIGHT. ALSO ADJUSTED TEMPS NORTH OF THE FRONT AND IN A COUPLE OTHER AREAS...AND INCREASED WINDS...AS GRADIENT IS FAIRLY TIGHT ACROSS THE REGION. UPDATE ALREADY OUT. IV .SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:43 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 32 min |
| Apr 8, 12:22 AM CDT | Tornado Warning | SHV | Webster | 23 min |
| Apr 8, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 52 min |
| Apr 8, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.